| Model Number |
N/A |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/24/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The customer reports observation of elevated advia centaur ca 19-9 results when using lot 535 which were discordant relative to repeat testing using reagent lot 537.Initial elevated results were obtained for 36 patient samples when tested using ca 19-9 lot 535.The initial results were reported to the physician(s) and were questioned.The same samples were then repeat tested using lot 537 and produced lower results.The lower results were considered correct as they agreed with the clinical condition of the patients and were issued on the corrected reports to the physician(s).It is unknown whether the affected patients have been diagnosed with cancer.There are no allegations of patient harm, changes in treatment, or delays of diagnosis or treatment resulting from the observed result discordance.
Additional Manufacturer Narrative
A customer from outside the united states reported observation of elevated advia centaur ca 19-9 results with lot 535 which were discordant relative to repeat testing with lot 537.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is evaluating the event.
Additional Manufacturer Narrative
A customer from outside the united states reported observation of elevated advia centaur ca 19-9 results which were discordant relative to repeat testing.Siemens investigation confirmed an average positive bias of (b)(4) with a sample population from the asia pacific region and atellica im and advia centaur 19-9 assay kit lots ending in 535 as compared to previous lots.However, investigation did not confirm the complaint allegations of commercial quality control results outside of range.Urgent medical device correction (umdc) aimc 24-14.A.Us and urgent field safety notice (ufsn) aimc 24-14.A.Ous will be distributed to customers who have received the affected product to notify them of the bias.The communication will advise customers to discontinue use of the affected product.Note: in section h6, codes for investigation findings and investigation conclusions were updated.